MAUDE Adverse Event Report: AQUABILITI AQUASTAT 10ML/12ML SINGLE DOSE FLUSH SYRINGE; SALINE, VASCULAR ACCESS FLUSH

AQUABILITI AQUASTAT 10ML/12ML SINGLE DOSE FLUSH SYRINGE; SALINE, VASCULAR ACCESS FLUSH
Model Number 2S0706
Medical Device Problem Codes Unsealed Device Packaging (1444); Device Packaging Compromised (2916); Packaging Problem (3007)
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 01/05/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This retrospective mdr is filed as a correction to an audit conducted december 2016 by a former fda investigator (consultant).We observed the package seal was compromised - the upper and lower tabs were pulled back more than normal.The cause is unknown, and might have happened due to handling at the customer or at our facility (b)(4).We subjected the returned syringe to a dye penetration test and the seal failed.This pouch was producted on a multivac form-fill-seal machine, and this particular sample was from cavity #20.Production inspection includes dye penetration, peel strength, and seal quality (visual).A review of the device history record showed acceptable performance results throughout the production for this lot for these three (3) inspections - i.E., all inspection samples met acceptance criteria.The customer returned their shipment of (b)(4) syringes.We subjected the syringes from the same intermediate carton as the alleged sample to dye penetration testing, which included syringes in pouches from cavity #20.All samples passed.We evaluated the remaining (b)(4) syringes.All products, other than the alleged product, met specifications.Zero defective seals were observed from this further evaluation.Sixty (b)(4) retain samples from lot kh04249 were evaluated, and all seals met specification.We reviewed the historical customer complaint data for the same product code (2s0706) for the year 2015 and did not find any similar package seal complaints.A further review of corrective actions taken since the manufacture of this lot of products (nov-2105) revealed that an increase in the top and bottom film used to form the package was made and validated in march-2016.No cause has been found for the reported problem and improvements have since been made in the packaging with no additional complaints of this type.
 
Event or Problem Description
During aql inspection, a syringe seal was found to be compromised.The customer (convienence kit manufacturer) rejected the lot based on this incident.

Brand Name
AQUASTAT 10ML/12ML SINGLE DOSE FLUSH SYRINGE
Common Device Name
SALINE, VASCULAR ACCESS FLUSH
Manufacturer (Section D)
AQUABILITI
5209 linbar drive
ste 640
nashville TN 37211
MDR Report Key6182764
Report Number1000151124-2016-00010
Device Sequence Number520799
Product Code NGT
UDI-Device Identifier00859809005002
UDI-Public859809005002
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K120836
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 12/15/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/31/2017
Device Model Number2S0706
Device Catalogue Number2S0706
Device Lot NumberKH04249
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2016
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2016
Initial Report FDA Received Date12/16/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1